Alert archive / Nebraska / Special Weather Statements in 2016
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Jul 3, 2016, 5:21 PM MDT for Sheridan County, Nebraska. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2016, 5:21 PM MDT (23:21 UTC)
- Expired
- Jul 3, 2016, 6:00 PM MDT
- In force
- 39 min
- Issued by
- NWS North Platte, NE
County Sheridan County, NE
The radar
The Rapid City radar (KUDX), 142 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KRAP), launched 12:00Z, 11.4 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -396 J/kg
- Mixed-layer LCL
- 1989 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
666
WWUS83 KLBF 032321
SPSLBF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
521 PM MDT SUN JUL 3 2016
NEZ004-040000-
SHERIDAN NE-
521 PM MDT SUN JUL 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SHERIDAN COUNTY
UNTIL 600 PM MDT...
AT 521 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTHEAST OF CHADRON...MOVING EAST AT 30 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
WHITE CLAY...PINE RIDGE...
INTERSECTION OF HIGHWAY 87 AND LARABEE ROAD...
METCALF STATE WILDLIFE MANAGEMENT AREA...
INTERSECTION OF HIGHWAY 87 AND CRAVEN CREEK ROAD...
MOUNT MARIA AND INTERSECTION OF BEAVER CREEK ROAD AND WHITE CLAY
CREEK ROAD.
LAT...LON 4300 10224 4270 10259 4277 10278 4278 10277
4279 10279 4300 10279
TIME...MOT...LOC 2321Z 288DEG 31KT 4294 10291
$$
JWSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Jul 3, 2:35 PM MDT, 2 hours 46 minutes earlier.
Area forecast discussion, Jul 3, 2:35 PM MDT, 2 hours 46 minutes before
Area Forecast Discussion National Weather Service North Platte NE 335 PM CDT SUN JUL 3 2016 .SHORT TERM...(This evening through Monday) Issued at 335 PM CDT Sun Jul 3 2016 Tonight...primary forecast concerns will be isolated thunderstorms chances across Northwestern Nebraska during the early evening hours...with concerns then turning to the potential for fog re- development across eastern portions of the CWA after the midnight CDT hour. A very subtle impulse will move out of Wyoming and across South Dakota during the evening and overnight hours. This impulse combined with the diurnal heating and moderate instability across South Dakota and the Nebraska Panhandle...may spark a few isolated thunderstorms this evening...which would then move southeast into portions of Northwestern Nebraska by the evening hours tonight. Currently as of 19z...one such thunderstorm had already developed off of the higher terrain of the Black Hills...and was moving southeast onto the Western SoDak plains. Convective analysis of the CAMs indicates the best environment for thunderstorm maintenance this evening is across Sheridan, Western Cherry, and portions of Garden counties...thus slight PoP chances were maintained across these areas from the previous forecast. Across these regions...little to no CIN...0-6km bulk shear 20-30kts...surface based CAPE of around 1,000J/kg to 1,500 J/kg...0-3km SRH of around 200m^2/s^2...and 700- 500mb lapse rates of 7.6 C/km would support the chance for some small hail...gusty winds (given large T to Td spread and inverted-V soundings)...and lightning. Given freezing levels 15,000ft agl...don't believe large hail (quarter size or greater) is that much of threat. Attention then turns to the possibility of fog re- development given ample boundary layer moisture across the Eastern CWA...an proximity to the fringe of the stratus deck. Current thinking is that fog will begin to redevelop across portions of the eastern CWA around the midnight hour...with a slightly progression to the west during the remainder of the overnight hours. Winds will be from the south southeast at 5-10 mph...which is a favorable wind direction for the development of fog across these areas. In addition to the wind direction and speed being favorable...Bufkit soundings at LBF...TIF...ANW...ONL...and BBW show strong subsidence above the moisten laden boundary layer...which should support the development of fog. One question that remains...is how far west and north the fog advances...as Bufkit soundings for VTN show a slightly unfavorable environment (southwest winds at around 10 mph) for fog. For this reason...left fog out of the grids for VTN...but did include them in the 18z TAF given the slight probability. Otherwise...low temperatures are forecasted to fall into the upper 50s to low 60s...under partly to mostly cloudy skies. Tomorrow...primary forecast concerns will be high temperatures and minimum relative humidity values across the Eastern Panhandle. With regards to Monday's high temperatures: This mornings 12z NAM...which is notoriously one of the wettest models in terms of cloud cover/fog...shows stratus/fog dissipating/completely eroding by the late morning/noon hour(s) across all of Western and North Central Nebraska. This break up in the low clouds...which have plagued the region and kept temperatures well below normal over the past couple of days...will allow temperatures to warm nicely. Broad...but weak H500 ridging will begin to translate from the Intermountain West over the Central Plains on Monday. H850 temperatures will be increasing throughout the daytime hours...with readings in the mid-20s degree Celsius over eastern portions of the CWA...to the upper 20s to near 30 degrees Celsius over the Eastern Panhandle by the mid/late afternoon hours. These readings and lack there of of afternoon clouds...should allow temperatures to warm into the upper 90s west...to the mid 80s east. An impulse riding along the broad aforementioned ridge...will then begin to approach the Northern and Central High Plains by the late afternoon hours on Monday. This impulse...combined with the strong diurnal heating...lingering low level moisture...and decreasing atmospheric stability....could spark a few isolated thunderstorms across the Eastern Panhandle and Western Sandhills by the late afternoon hours on Monday. In addition to the upper level impulse moving in from the west...a surface low will be moving across the southern Canadian Providences of Saskatchewan and Manitoba. This area of low pressure...will drag a weak baroclinic boundary/trough across the Northern and Central High Plains (one could even make the argument that the attentive wind shift seen across Western and North Central Nebraska tomorrow is a weak dry line). A few thunderstorms could become strong to severe late Monday...mainly across Northwestern Nebraska and the Northern Sandhills...where 0-6km bulk shear values of 35-40kts...steep 700-500mb lapse rates of around 7.6 C/km...and around 1,000J/kg of surface based CAPE will be present. However...freezing heights will be very high...with values exceeding 15,000ft agl...so believe gusty winds will be the primary concerns given inverted-V soundings per Bufkit data...in addition to DCAPE values of between 1,000-1,500 J/kg. As for Monday's minimum relative humidity values: The aforementioned baroclinic boundary/surface trough/weak dryline will move across Western Nebraska and the Sandhills throughout the late morning and early afternoon hours...before finally stalling along or just slightly to the east of United States Highway 83. Regardless of classification...this wind shift line will cause Td's across the Eastern Panhandle and Western Sandhills to fall into the upper 40s to low 50s. Decided to use a blend of the previous forecast/12zGFS/12Z ARW-west to best depict a marginal worst case scenario (worst case scenario would actually push Td's into the low 40s). These Td's...when combined with high temperatures in the low to mid-90s...will cause minimum RHs to fall as low as the upper teens to low 20s...which is nearing critical values for Red Flag Warning. While RHs will be reaching near these thresholds...winds will remain rather light...with sustained speeds of 10-15 mph and gusts as high as 20 mph. Therefore...no Fire Weather products are currently needed/anticipated with this forecast package. .LONG TERM...(Monday night through Sunday) Issued at 335 PM CDT Sun Jul 3 2016 Mid and long term models having some timing problems. Mainly zonal flow aloft through thursday with the upper jet running along the Canadian US border. Stronger systems moving through southern Canada with subtle waves moving quickly through the zonal flow. Afternoon and evening thunderstorms with the heating of the day and storms moving off the front range. Slight chance pops retained over the eastern Nebraska panhandle Monday evening. Not a lot of upper support and convection is not expected to last past 3z as the atmosphere stabilizes. Warmer with lows in the 60s. Stronger wave moving through the northern plains on Tuesday with a boundary moving east across western Nebraska. Highs Tuesday in the 90s with dewpoints rising into the mid 60s. Shear is not that strong but with better upper level support thunderstorms expected to move east across the forecast area through Tuesday night. Wednesday similar with upper system moving onto the northern plains sending a cool front through western Nebraska and highs in the 90s and dewpoints in the mid 60s. Late afternoon and evening storms. Highs Thursday in the 80s. Storms possible along the dryline over southwest Nebraska Thursday afternoon and then spreading east through the evening. Ridge building into the northern plains Friday ahead of closed low at h5 moving into the Pacific Northwest. Highs in the upper 80s to around 90 Friday and Saturday with afternoon storms developing along the dry line late afternoon and then moving east. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1235 PM CDT Sun Jul 3 2016 For the KLBF terminal: MVFR conditions are expected to prevail until 00z...whence then VFR conditions will commence for a short time as the low stratus deck finally pushes off to the east. This lapse to VFR ceilings will be short lived...as MVFR and IFR conditions are then expected to move back into the terminal after 07z tonight. The degree to how far ceilings will fall is uncertain at this time...but given ceilings over the past couple of days have been below 1,000ft...decided to insert mention of BKN009. In addition to lowering ceilings...fog/drizzle is expected after 07z tonight...which could reduce visibilities as low as 3miles given the favorable southeasterly flow of around 5 knots. As for the KVTN terminal: a transition to VFR conditions is expected by 21z...with recent visible satellite showing erosion of the low clouds underway across Northwestern Nebraska and Southwestern Nebraska. This trend should continue...which will allow ceilings to rise above 15,000ft by 21z. Much like at the KLBF terminal...MVFR conditions are expected to move back into the KVTN terminal late tonight...and even a period of IFR conditions near sunrise tomorrow. && .LBF Watches/Warnings/Advisories... None. && SYNOPSIS...Power SHORT TERM...Moldan LONG TERM...Power AVIATION...Moldan
Hazardous weather outlook, Jul 3, 2:54 PM MDT, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 354 PM CDT SUN JUL 3 2016 NEZ004>010-022>029-035>038-056>059-069>071-094-042100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 354 PM CDT SUN JUL 3 2016 /254 PM MDT SUN JUL 3 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE DURING THE LATE AFTERNOON AND EARLY EVENING HOURS ACROSS NORTHWESTERN NEBRASKA. ANY THUNDERSTORMS THAT DO FORM...ARE NOT EXPECTED TO BECOME STRONG OR SEVERE...HOWEVER...GUSTY WINDS AND LIGHTNING ARE POSSIBLE WITH ANY STORM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A MARGINAL RISK FOR SEVERE THUNDERSTORMS EXIST MONDAY AFTERNOON AND EVENING ACROSS NORTHWESTERN NEBRASKA AND THE NORTHERN SANDHILLS. THUNDERSTORMS THAT DEVELOP OVER THIS TIME FRAME...WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WIND GUSTS AND HAIL...IN ADDITION TO FREQUENT LIGHTNING. NEARLY DAILY CHANCES FOR THUNDERSTORMS WILL CONTINUE THROUGH THE REMAINDER OF THE WORK WEEK AND INTO THE FIRST HALF OF THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) MOLDAN
In the hours before
Special weather statement, Jul 3, 5:21 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
521 PM MDT SUN JUL 3 2016
NEZ004-040000-
SHERIDAN NE-
521 PM MDT SUN JUL 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SHERIDAN COUNTY
UNTIL 600 PM MDT...
AT 521 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTHEAST OF CHADRON...MOVING EAST AT 30 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
WHITE CLAY...PINE RIDGE...
INTERSECTION OF HIGHWAY 87 AND LARABEE ROAD...
METCALF STATE WILDLIFE MANAGEMENT AREA...
INTERSECTION OF HIGHWAY 87 AND CRAVEN CREEK ROAD...
MOUNT MARIA AND INTERSECTION OF BEAVER CREEK ROAD AND WHITE CLAY
CREEK ROAD.
LAT...LON 4300 10224 4270 10259 4277 10278 4278 10277
4279 10279 4300 10279
TIME...MOT...LOC 2321Z 288DEG 31KT 4294 10291
JWSThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 5:50 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 40 min |
Nearby
Special Weather Statements in Nebraska, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.